Please check with your doctor if you are using Prilosec to control stomach acid problems!!
A recent published study indicates that people who use the medication Prilosec (a type of proton pump inhibitor) for more than 2 weeks may experience severe difficulties when they attempt to stop using it. Apparently the cells that produce stomach acid multiply dramatically when Prilosec prohibits them from secreting the acid in our stomachs, as they try desperately to overcome the medicine. When a person then stops using Prilosec, these extra cells begin to pump copious amounts of acid into the stomach, causing serious stomach and bowel problems. It’s been reported that severe pain can result. Please consult a physician before you try to stop the medication.
I mention this because many clients who experience serious and debilitating anxiety also have stomach acid problems. While the link between the two may not be clear for every person, several of my clients have used Prilosec to help control stomach distress. Little did we know that they may have been setting themselves up for even more distressing digestive problems.
Certain foods, as well as alcohol, can seriously exacerbate stomach acid problems. Using Prilosec so that you can endure the gastrointestinal effects of drinking may be a sign that you need to deal with your drinking as well. Please, consult a physician soon if you are using Prilosec, and discuss a plan to wean yourself off of the Prilosec to a less complicated (albeit less effective) alternative such as Zantac combined with dietary changes and the reduction or elimination of alcohol.